I hope to embark on a cross country trek in a camper van a couple of months after surgery. I am otherwise reasonably healthy and will do all the physical therapy it takes to rehab. Is this a reasonable goal? BTW, surgery will be on the right leg, used for the accelerator and the brake. I understand that swelling may continue for some time, but I can deal with that, I think. . .
19 Apr 2010
I had a good friend of mine who went through both knees replaced not at the same time. But after the first she was a changed person. IT doesn't hurt anymore! The technology is refined now and you should have great recovery if there are no other factors. Wow To not have pain. What a concept. It does take time for recovery though, take your time, best wishes to you.
19 Sep 2011
Please take time for healing and with the physio that is needed on your own as well as with a therapist, I think you should wait on the trip and see how the healing goes. I had a total replacement on my right knee on March 14th and didn't try driving for 3 months. I did have problems with swelling and had difficulty in sitting in one place for any length of time and every seat is different from chairs, sofas to the toilet. I had an hour and half drive to the doctor and it wasn't until after 5 months before I could make the trip without a stop in between. I realize that I have had concerns that not everyone has so you may be good to go but I think 2 months is just too soon.
19 Sep 2011
I had knee replacement surgery on aug 4 th. Im not trying to be neg but it was the most painful experiance i have ever had and ive had kids. My recovery so far is hard. I do my p.t. religiously. I did have extra swelling though. I also had a hard time sitting in chairs. Another risk is blood clots. I would at least wait 3 to 4 mts if u have a good outcome. But everyone is diff.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Trying to find a drug that reduces pain during total knee replacement; sounds like Anster or Amstar?
drug name used by surgical nurse - pain reduced until the "Amster/Anstar" wears off after surgery
1 answer • 7 May 2010
My foot has terrible pain after a Total Knee Replacement; my surgeon scoffed it off as arthritis. I think there was nerve damage during the surgery. ...
3 answers • 13 Feb 2011
I will need to have surgery in the near future...total knee replacement..do I need to stop infusion?
1 answer • 19 Dec 2012